MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE CAGE GLENOID SMALL, ALPHA; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE CAGE GLENOID SMALL, ALPHA; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 314-13-02
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Metal Related Pathology (4530)
Date of Event 04/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.5812365 300-30-11 - equinoxe preserve stem 11mm 6314250 310-01-44 - equinoxe, humeral head short, 44mm (alpha) 6460045 300-10-45 - equinoxe replicator plate 4.5mm o/s 6536381 300-20-02 - equinox square torque define screw drive kit.
 
Event or Problem Description
As reported, approximately 3 years after the initial left tsa, the 68 year old female patient was revised on (b)(6) 2024 due to increased pain in her shoulder within the last year.Once the incision was made, the surgeon noticed some black bubbles surrounding the sutures.Once we got a little deeper, the humeral head was removed along with the replicator plate and screw.The surgeon decided to leave the stem alone and move on to removing the caged glenoid.He was able to remove it with just the suction catheter as it had snapped from the cage.Cage was removed with threaded cage extractor on a slap hammer.There was a lot of glenoid bone loss and medialization.Our extended cage implant was used along with our screws and a 36mm +4mm lateralized glenosphere.Our trials were spinning on the stem implant that was left in place when trialing the liner and tray.We opened up implants and they were spinning as well on the stem implant.Because of this we were not able to implant them due to the threads being damaged in the preserve stem.Preserve stem was explanted and the surgeon used a competitor device for the humeral side.All parts and pieces were removed from the wound site.There was a 30-45 minute delay and the patient did not experience any adverse events as a result.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
H6: corrected health effect, component, and investigation clinical codes.

Brand Name
EQUINOXE CAGE GLENOID SMALL, ALPHA
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key19298169
Report Number1038671-2024-01206
Device Sequence Number5919718
Product Code KWS
UDI-Device Identifier10885862172679
UDI-Public10885862172679
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K113309
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2025
Device Catalogue Number314-13-02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2024
Supplement Date Received by Manufacturer07/16/2025
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date07/16/2025
Date Device Manufactured01/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale